Hi this is the first time in my life I have ever done any forum posting........ My story in brief, I was diagnosed with hyperthyroidism at the age of 39 and started on levothyroxine, had problems from the start with excessive diarrhoea, as my dose was increased my diarrhoea got worse till finally having tried a variety of anti diarrhoea medications my Dr prescribed codine phosphate. This gave me some relief from the diarrhoea but the tablets made me feel whoosy and I had problems each time I put script in as they are very addictive. After about 2 years the effect of the codine started to lesson and my GP was considering increasing my dose to control the diarrhoea. My brother had recently been put on liothyronine due to side effects from his thyroxine so I asked if that might be a possible solution for me. I was put on 60 mcrgms and stopped the codine instantly. I have been on liothyronine now for about 8 years this was prescribed in Devon. All was well until I moved to Somerset and registered with a new GP practice. It has taken a year of having monthly prescriptions and having to see an endocrinologist in Taunton, and I got a letter yesterday to tell me they are stopping my liothyronine. My options are to pay for it myself or to have my life taken away and return to a life of disabling diarrhoea and whoosy codine. I am in a state of panick and have no idea what to do now
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.